MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC
Model Number 72201661
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the elite, knife was found cracked during inspection at the hospital.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection revealed the device was received outside of packaging.A spot was found on the shaft along the lines of an indention instead of a crack.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors, which could have contributed to the complaint event, include an application of excessive force or contact with another source.No containment or corrective actions are recommended at this time.

Brand Name
KNIFE RASP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13955916
Report Number1219602-2022-00475
Device Sequence Number5054036
Product Code NBH
UDI-Device Identifier03596010606297
UDI-Public03596010606297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201661
Device Catalogue Number72201661
Device Lot Number50944437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown